Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

I'm Lost And Devastated. Fphl & Trichodynia?

Discussion in 'Treatments for Androgenetic Alopecia' started by Belinda, Dec 28, 2018.

  1. Belinda

    Belinda New Member

    Joined:
    Dec 21, 2018
    Messages:
    11
    Likes Received:
    1
    Dislikes Received:
    0
    I am 42 from Australia & noticed my hair shedding in April, visited a derm who booked me in for a biopsy - confirmed female pattern hair loss. My blood is normal, low ferritin of 10 was the only negative. Started Spironolactone 25mg in May, did not want to use topical Minoxidil / Rogaine, so started on a natural spray which did volumize my hair and reduced hair shedding. It did though increase head tingling so by June the head sensation was out of control.
    I visited a second derm in August a leader in hair loss in Australia. He too diagnosed me with FPHL along with trichodynia associated with FPHL. I have been taking oral Minoxidil .25/ Spironolactone .25 since August and have recently increased to .50 minoxidil/ .50 Spironolactone. I have experienced further hair shedding with the minoxidil along with the head tingling/sensation.
    From all accounts, Spironolactone is meant to stop the shedding and minoxidil is supposed to push out the damaged hair to allow for the new - it's a hard pill to swallow, as it should be getting better but in fact its getting worse. I am also using Nizoral 2% as it apparently attacks the DHT but this does cause my hair to shed in the shower and inflames my scalp.
    I wish I had the answers, at this stage, I am 4 months into the treatment and its sucks every day. I hate my hair and what this is doing to me as a person, a mother and a wife, it is consuming me and I feel as if the diagnosis may be incorrect and that there may something else going on. Have thought about getting a second biopsy and communicating with a derm in Canada who is also renowned in hair loss. I will crack on with treatment and asses at 6-8mths, and hopefully, there is an improvement.
    Would love to hear from anyone else who is taking oral minoxidil, Spironolactone and suffering from trichodynia and any advice would be greatly appreciated.
    Much love to everyone on this journey.
     
  2. Gina

    Gina Member

    Joined:
    Aug 22, 2018
    Messages:
    55
    Likes Received:
    18
    Dislikes Received:
    0
    If you can wear a wig without a headache ECT .it helps I can only stand it for about an hour,long enough to go shopping and not get weird looks,the short pixie I have and having to wear hats and scarves people wonder were my Harley is...not a biker.for me medical marijuana has helped with anxiety and if I can relax my hair grows.as soon as I allow myself to get upset it starts falling out again.florida is changing the mmj law a bit maybe it will be more affordable.be happy you have a husband .I'm thinking I may never have one.
     
  3. Not the end of the world

    Joined:
    Oct 30, 2018
    Messages:
    6
    Likes Received:
    3
    Dislikes Received:
    0
    Hi,

    Sorry to hear. I was in my 20's when my hair started falling out/thinning.

    I am 35 and was diagnosed with androgenic alopecia and possibly TE.

    I was initially prescribed 25mg Spironolactone and .25 oral minoxidil. After the initial dread sheds the medication was working reasonably well for 6 months. I was having good regrowth and barely any shedding. I have also used nioxin for years.

    Then I found myself stressed and having bad anxiety my hair started falling out again. I also missed a few doses of the minoxidil which possibly contributed to the shed. This lasted for 3 months and now my derm has upped my dose to 100mg of Spironolactone and .5 oral minoxidil. I am doing this gradually. It was 3 weeks ago so I have only upped to 50mg Spironolactone. Will get the new scripts filled today. Fingers crossed my hair wont start falling out more!! I will let you know how it goes.

    Also 5 weeks ago i had a few hair extensions put in the back of my hair where it is a fraction thicker. Although it probably wasn't a great idea as it will most likely damage what hair I have, it has improved my confidence dramatically and now I can put my hair up.without the hair tie falling straight out.
     
    Gina likes this.
  4. Belinda

    Belinda New Member

    Joined:
    Dec 21, 2018
    Messages:
    11
    Likes Received:
    1
    Dislikes Received:
    0
    Hi,

    Thanks for responding, sorry to hear that you have been going through this from a young age. How are you going with the increased Spironolactone?
    My hair is continuing to shed, also inflammation going on - not sure if this is driving it or preventing new growth.
    Seeing derm in early Feb, will keep you posted.

    I hope you are seeing improvements with the meds.
     
  5. Not the end of the world

    Joined:
    Oct 30, 2018
    Messages:
    6
    Likes Received:
    3
    Dislikes Received:
    0
    I'm not sure the meds are working but i feel like i haven't got much choice. My scalp is super itchy and dry and i have psoriasis on my scalp and my hair is shedding quite a bit.

    I really try not to think about it too much because it depresses me.

    Good luck with the derm, i hope you get some answers!
     
  6. Belinda

    Belinda New Member

    Joined:
    Dec 21, 2018
    Messages:
    11
    Likes Received:
    1
    Dislikes Received:
    0
    The meds worked for you initially so I guess its just a matter of time for it to work again. I was told just yesterday by a phone call from a derm ( not my derm but another derm who practices in the office) that whenever you go up a does you will experience shedding in the first 2 months. I think being on more Spironolactone keeps more hair in resting stage than being on a combo dose of the same strength. I think the itch is part of it, I found Nizoral 2% kicked that. You could also ask your derm for Clobestol which is super strength steroid lotion/liquid you dab on the affected areas. I was given this to resolve inflammation, have only used it twice though. Did sting.

    How much are you shedding? The days I shower I can shed anywhere from 90 -130 hairs total count for the day. Other days it can be 20 - 70 this also depends on whether I comb it. I found roughly every time I comb it's approx 20 +
    Only regrowth I have seen in nearly 6 mths is some additional eyebrow hair, baby hairs around the side. The front, crown, temples RHS, RHS of head along with the back of my head have thinned since starting treatment in Aug 18. Assured that this is part of the process will see how we go. I will keep you posted with the derm app in Feb.

    Thanks for staying in contact. I completely understand how this is depressing you. Stay strong it does take time and you have just started your new dose. Here to chat if you need to.
     
  7. Belinda

    Belinda New Member

    Joined:
    Dec 21, 2018
    Messages:
    11
    Likes Received:
    1
    Dislikes Received:
    0
    Hi
    Thought I'd give an update. Since seeing my derm a few weeks ago he decided to up my oral minoxidil to 1mg left Spironolactone at 50mg and included bicalutamide (Casodex) 10mg. He also prescribed Lyrica for the scalp pain.
    I have chosen to hold off as I am not sure I want to take all these meds.
    My hair loss I think is worse, derm ( Professor Rodney Sinclair ) thinks it's better. I know my hair. So currently still on 50/50 combo and seeing endocrinologist too see whether there are other options and what the side effects are from Casodex.

    Hair shed is still the same, have not turned a corner and its 7mths into treatment.

    Anyone have any experience with Casodex? Or upping oral minoxidil without increasing Spironolactone?
     
  8. Belinda

    Belinda New Member

    Joined:
    Dec 21, 2018
    Messages:
    11
    Likes Received:
    1
    Dislikes Received:
    0
    Hi,

    We chatted a few months back ( similar meds ) and was wondering whether you have had any improvement?
     
  9. beautiful girl

    beautiful girl New Member

    Joined:
    Mar 24, 2018
    Messages:
    9
    Likes Received:
    0
    Dislikes Received:
    0
    Yes I took bicalutamide for 4 months but it caused sever dry eye problem ... so I had to leave it
     

Share This Page